Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2014, 11:31 PM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 11:31 PM EDT (03:31 UTC)
- Expired
- Jun 19, 2014, 12:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS53 KIWX 190331
SVRIWX
INC053-103-169-190430-
/O.NEW.KIWX.SV.W.0035.140619T0331Z-140619T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1230 AM EDT
* AT 1125 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUNKER
HILL...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...FAIRMOUNT...GAS CITY...UPLAND...SWAYZEE...SWEETSER...LA
FONTAINE...JONESBORO...VAN BUREN...PEORIA...AMBOY...SIMS...POINT
ISABEL...NORMAL...MIER...SOMERSET...HERBST...HACKLEMAN...RADLEY AND
JALAPA.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
270. TREES WERE REPORTED DOWN IN LAKE CICOTT IN WESTERN CASS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4065 8558 4063 8546 4040 8545 4040 8586
4058 8586 4058 8601 4074 8601
TIME...MOT...LOC 0330Z 267DEG 40KT 4063 8600
HAIL...1.00IN
WIND...60MPH
$$
SLL3 follow-up statements
784
WWUS53 KIWX 190400
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 AM EDT THU JUN 19 2014
INC103-169-190409-
/O.CAN.KIWX.SV.W.0035.000000T0000Z-140619T0430Z/
WABASH IN-MIAMI IN-
1200 AM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI AND
SOUTHWESTERN WABASH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4040 8586 4066 8586 4067 8572 4063 8546
4040 8545
TIME...MOT...LOC 0359Z 272DEG 33KT 4051 8576
$$
INC053-190430-
/O.CON.KIWX.SV.W.0035.000000T0000Z-140619T0430Z/
GRANT IN-
1200 AM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
UNTIL 1230 AM EDT...
AT 1155 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWAYZEE...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...FAIRMOUNT...GAS CITY...UPLAND...JONESBORO...VAN BUREN...
HACKLEMAN...RADLEY...ROSEBURG...MICHAELSVILLE...HOME CORNER...
HANFIELD...LAKE WOOD...FOWLERTON...LANDESS AND ARCANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4040 8586 4066 8586 4067 8572 4063 8546
4040 8545
TIME...MOT...LOC 0359Z 272DEG 33KT 4051 8576
HAIL...<.75IN
WIND...60MPH
$$
SLL193
WWUS53 KIWX 190411
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 AM EDT THU JUN 19 2014
INC053-190430-
/O.CON.KIWX.SV.W.0035.000000T0000Z-140619T0430Z/
GRANT IN-
1211 AM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1230 AM EDT...
AT 1208 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRMOUNT...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UPLAND AND FOWLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4040 8576 4045 8568 4048 8554 4059 8546
4040 8545
TIME...MOT...LOC 0411Z 270DEG 32KT 4041 8561
HAIL...<.75IN
WIND...60MPH
$$
SLL045
WWUS53 KIWX 190425
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 AM EDT THU JUN 19 2014
INC053-190435-
/O.EXP.KIWX.SV.W.0035.000000T0000Z-140619T0430Z/
GRANT IN-
1225 AM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 1230 AM EDT/1130 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4040 8576 4045 8568 4048 8554 4059 8546
4040 8545
TIME...MOT...LOC 0425Z 270DEG 32KT 4041 8544
$$
PBMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:36 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 18, 7:36 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 736 PM EDT WED JUN 18 2014 .SYNOPSIS... ISSUED AT 311 PM EDT WED JUN 18 2014 PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NEXT SEVERAL DAYS AS A WEAK FRONTAL BOUNDARY SETS UP OVER THE SOUTHERN GREAT LAKES. THUNDERSTORMS ARE BEING AIDED BY VERY WARM AND HUMID AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. HIGHS IN THE LOW TO MID 80S...AND LOWS GENERALLY RANGING BETWEEN THE MID 60S AND LOW 70S CAN BE EXPECTED INTO THIS WEEKEND. && .UPDATE... ISSUED AT 423 PM EDT WED JUN 18 2014 MAINLY OUTFLOW DOMINANT QLCS WITH A FEW BOWING SEGMENTS WILL SLOW SOUTHEASTWARD INTO AREAS ALONG/SOUTH OF HWY 24 IN INDIANA/OHIO WHERE VERY UNSTABLE AIRMASS RESIDES (MLCAPE VALUES NEAR 2500 J/KG)...WITH THE PRIMARY THREAT BEING DAMAGING WINDS INTO OUR OHIO COUNTIES THROUGH 22-23Z. LINE WILL BECOME MORE BROKEN AND ORIENTED MORE W TO E WITH TIME AS IT BECOMES ALIGNED TO SOUTHERN FRINGE OF 50 KT MID LEVEL JET TRANSLATING EAST INTO LOWER MICHIGAN. LOCALIZED FLOODING MAY RESULT SOUTH OF HWY 24. AREAS TO THE NORTH WORKED OVER AND STABLE...ALTHOUGH CANNOT RULE OUT A FEW SHOWERS/ISO THUNDER (NON-SEVERE) IN THE EVENING/EARLY OVERNIGHT AS SHORTWAVE/MCV PROPAGATES INTO MICHIGAN. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 311 PM EDT WED JUN 18 2014 REINVIGORATING CONV LINE INADV OF POTENT MCV MARCHING EWD ACRS WI THE NR TERM CHALLENGE THIS PD. COPIOUS MSTR IN PLACE ALG W/RAPID MORNING DESTABILIZATION HAS LED TO A CONCRETE SHRT TERM SVR THREAT EWD ACRS THE AREA. IN ADDN ECHO ALIGNMENT WITHIN MID LVL SHEAR VECTORS PORTEND A THREAT FOR HEAVY RAIN ESP THROUGH CNTRL CWA THROUGH THIS AFTN. WILL BUMP POPS APPRECIABLY THROUGH FIRST PART OF EVENING AS TENDENCY SHLD BE FOR REDVLPMNT TO TAKE PLACE WITHIN WRN FLANK OF GROWING COLD POOL LTR THIS AFTN. OTRWS OVERNIGHT PD REMAINS SKETCHY OWING TO EFFECTS OF CURRENT GROWING CONV CLUSTER TAKING SHAPE ACRS NE IL/NW IN AND WHERE UPSTREAM LIKELY SVR MCS DVLPMNT TAKES PLACE THIS AFTN. RUC/HRRR WOULD SUGGEST LL WAA OVERTOP OUTFLW BUBBLE THIS EVENING WILL SUSTAIN ADDNL DVLPMNT ACRS MUCH OF THE CWA AND GENERALLY BROADBRUSHED POPS IN ACCORDANCE W/NEWER 12Z MOS GUIDANCE. REGARDLESS AN EVENTUAL SWD SAG XPCD OVERNIGHT W/COMPOSITED OUTFLW/SYNOPTIC SFC BNDRY AND HAVE BOUGHT INTO MODEL CONSENSUS OF SHIFTING PCPN WELL SOUTH OF AREA TOMORROW. HAVE CUT/ADJUSTED POPS ACCORDINGLY. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 311 PM EDT WED JUN 18 2014 BROADBRUSH CHANCE POPS REMAIN THROUGH MOST OF THE PERIOD AS SEVERAL CONVECTIVELY ENHANCED SHORTWAVES WORK EAST IN FLATTENED WNW FLOW...WITH CONVECTION/MCV'S LIKELY LATCHING ONTO A QUASI-STATIONARY FRONTAL BOUNDARY THAT WILL REMAIN IN THE VICINITY. THE RESULT IS A LOW CONFIDENCE FCST WITH MESOSCALE FEATURES IN LOW AMPLITUDE FLOW DIFFICULT TO RESOLVE BEYOND 24 HOURS. BEST CHANCES FOR SHOWERS/STORMS/HVY RAIN STILL APPEARS TO BE FRIDAY AS CORRIDOR OF WEAK HEIGHT FALLS AND NORTHEAST PUSH OF RICH THETA-E AIR IN ADVANCE OF A LEAD WAVE EJECTING EAST FROM A NORTHERN ROCKIES/HIGH PLAINS CLOSED LOW OVERSPREADS. SEVERE POTENTIAL WILL BE HIGHLY CONDITIONAL ON STRENGTH OF FLOW ON SOUTHERN FLANK OF POTENTIAL MCV AND TIMING OF WAVE (DEGREE OF DIURNAL DESTABILIZATION). LAST SEVERAL MODEL CYCLES HAVE CONTINUED TO TREND DRIER OVER THE WEEKEND...WITH FRIDAY'S WAVE FORCING COMPOSITE OUTFLOW SOUTH WITH ANTICYCLONIC FLOW DEVELOPING IN THE LOW LEVELS. WITH THAT SAID STILL HELD WITH LOW CHC POPS GIVEN RELIANCE/UNCERTAINTY OF FRIDAY'S WAVE TO SHUNT FRONT WELL SOUTH OF THE LOCAL AREA. A SIMILAR REGIME IS EXPECTED EARLY NEXT WEEK BEFORE MORE TROUGHING/DEEPER NW FLOW FINALLY AMPLIFIES INTO THE GREAT LAKES BY THE MIDDLE OF THE WEEK RESULTING IN DRIER/COOLER CONDITIONS. OTHERWISE...ONLY MINOR TWEAKS MADE TO TEMPS WITH NEAR NORMAL TEMPS EXPECTED THROUGH EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 731 PM EDT WED JUN 18 2014 DIFFICULT AND UNCERTAIN AVIATION FORECAST. ATMOSPHERE REMAINS UNSTABLE AND HAS RECOVERED SOMEWHAT THIS AFTERNOON. LINE OF TSRA HAS DEVELOPED FROM IN/MI WEST TO NORTHERN IL...SOME OF WHICH HAVE BEEN STRONG WITH ELEVATED INSTABILITY. SATELLITE SHOWS CONVERGING BOUNDARIES ALONG THIS LINE ENHANCING CONVERGENCE. WITH EXPECTED LOW LEVEL JET TO CONTINUE RAMPING UP OVERNIGHT EXPECT THIS AREA TO FILL IN FURTHER AND CONTINUE TO MOVE SOUTHEAST INTO KSBN AREA. UNCERTAINY THROUGH THE EVENING WHETHER THIS CONVECTION TRAINS INTO THE AREA AND IF SO...FOR HOW LONG. HIGH RES GUIDANCE CONTINUES TO STRUGGLE BUT HRRR TRYING TO LATCH ON AND WOULD KEEP CONVECTION OVER THE REGION THROUGH THE NIGHT. ADDED TEMPO TSRA GROUP TO KSBN AND VCTS TO KFWA BUT UPDATES WILL BE NEEDED AS PICTURE BECOMES MORE CLEAR IN NEXT FEW HOURS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...STEINWEDEL SYNOPSIS...AGD/STEINWEDEL SHORT TERM...T LONG TERM...STEINWEDEL AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 2:19 PM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 219 PM EDT WED JUN 18 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 219 PM EDT WED JUN 18 2014 /119 PM CDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL SINK SOUTHEAST INTO THE AREA THIS AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. THE STORMS WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING THURSDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 219 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 18, 6:37 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND GST 4 W DECATUR 40.83N 85.01W
06/18/2014 M62 MPH ADAMS IN TRAINED SPOTTER
&&
NGSpecial weather statement, Jun 18, 7:14 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 714 PM EDT WED JUN 18 2014 INZ004>006-MIZ078-079-182345- CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-ST. JOSEPH IN- 714 PM EDT WED JUN 18 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS... SOUTHWESTERN ST. JOSEPH...NORTHWESTERN LAGRANGE...NORTHEASTERN ST. JOSEPH AND NORTHERN ELKHART COUNTIES... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JUNO LAKE...MOVING EAST AT 25 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DUNLAP... BRISTOL... WHITE PIGEON...CONSTANTINE AND MIDDLEBURY... SHAVEHEAD LAKE... UNION AND JONES... MOTTVILLE... THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100 AND 99. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4194 8554 4162 8561 4164 8622 4188 8604 TIME...MOT...LOC 2314Z 284DEG 21KT 4181 8593 SLL
Special weather statement, Jun 18, 7:50 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT WED JUN 18 2014
INZ005>007-MIZ079-080-190015-
BRANCH MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-STEUBEN IN-
750 PM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN ST. JOSEPH...BRANCH...
NORTHWESTERN STEUBEN...NORTHERN LAGRANGE AND EXTREME EASTERN ELKHART
COUNTIES...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTREVILLE TO
STURGIS TO 11 MILES SOUTHWEST OF STURGIS...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LAGRANGE...
COLDWATER...
COLON...
BRONSON...
BURR OAK AND HOWE...
SHERWOOD...FAWN RIVER AND PLATO...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 346 AND
357.
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND
20.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 110
AND 147.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4207 8484 4187 8487 4160 8500 4165 8572
4182 8557 4201 8550
TIME...MOT...LOC 2349Z 265DEG 39KT 4193 8540 4183 8544
4173 8553
NGLocal storm report, Jun 18, 8:09 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 SW CROMWELL 41.38N 85.65W
06/18/2014 NOBLE IN NWS EMPLOYEE
SMALL TREE DOWN AT NWS EMPLOYEE HOUSE.
&&
LASHLEYLocal storm report, Jun 18, 11:00 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG MONTICELLO 40.75N 86.76W
06/18/2014 WHITE IN 911 CALL CENTER
COUNTY DISPATCH REPORTS TREES DOWN ACROSS MULTIPLE
LOCATIONS THROUGHOUT THE COUNTY
&&
NGLocal storm report, Jun 18, 11:22 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND DMG LAKE CICOTT 40.76N 86.52W
06/18/2014 CASS IN EMERGENCY MNGR
TREES DOWN NEAR US 24 AND CR 800 W IN LAKE CICOTT. TIME
ESTIMATED FROM RADAR.
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:11 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 49 min |
| Jun 18, 10:57 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 48 min |
| Jun 18, 11:26 PM EDT | Areal Flood Advisory | IWX | Cass, Miami, White | 3 hr |
| Jun 19, 12:18 AM EDT | Special Weather Statement | IWX | Adams | 27 min |
| Jun 19, 2:51 AM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| Jun 19, 4:20 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay | 55 min |
| Jun 19, 4:25 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant | 35 min |
| Jun 19, 4:14 PM EDT | Flash Flood Warning | IWX | White | 6 hr |
| Jun 19, 4:18 PM EDT | Special Weather Statement | IWX | White | 42 min |
| Jun 19, 5:38 PM EDT | Special Weather Statement | IWX | Cass | 37 min |
| Jun 19, 5:47 PM EDT | Severe Thunderstorm Warning | IWX | Cass, White | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.